MAUDE Adverse Event Report: THORATEC CORPORATION HEARTMATE TOUCH¿; VENTRICULAR (ASSIST) BYPASS

THORATEC CORPORATION HEARTMATE TOUCH¿; VENTRICULAR (ASSIST) BYPASS
Model Number HMT1100
Medical Device Problem Codes Failure to Charge (1085); Failure to Interrogate (1332); Failure to Power Up (1476)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/26/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the heartmate touch communication system would not turn on or charge, and multiple chargers were tried.
 
Additional Manufacturer Narrative
No further information was provided.A supplemental report will be submitted once the manufacturer¿s investigation is complete.
 
Additional Manufacturer Narrative
Section g4: there was no patient involved in this event.The pma # provided is associated with the device¿s most recent approval.Section h6: medical device problem code corrected.Manufacturer's investigation conclusion: the reported event of the heartmate touch tablet not powering on or charging was confirmed during evaluation of the returned tablet (serial number: dmpxw0d8hp50).The returned heartmate touch tablet was attempted to be charged; however, the tablet did not accept charge and would not power on during testing.The unit was inspected, and no physical anomalies were observed.The root cause of the reported event could not be conclusively determined through this analysis.Device history records were reviewed and showed no deviations from manufacturing or qa specifications.The current revision of the instructions for use (ifu) can be found on the eifu page of the abbott website.The abbott heartmate 3 instructions for use with heartmate touch and abbott heartmate 3 left ventricular assist system patient handbook are currently available.Chapter 4 of the ifu ¿heartmate touch communication system¿ and the heartmate touch communication system quick start guide explain the operation of the heartmate touch system, including how to set up the heartmate touch communication system for use and how to turn on the tablet.The user is instructed to fully charge the heartmate touch tablet or plug in the power cable during set-up.Section 6 of the ifu describes how to care for, store, and clean all equipment, including the heartmate touch tablet.Chapter 1 of the ifu informs the user to contact abbott for assistance if there are any questions after reading the manual.No further information was provided.The manufacturer is closing the file on this event.

Brand Name
HEARTMATE TOUCH¿
Common Device Name
VENTRICULAR (ASSIST) BYPASS
Manufacturer (Section D)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer (Section G)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer Contact
lindsey sallese
6035 stoneridge drive
pleasanton, CA 94588
7818528207
MDR Report Key21885894
Report Number2916596-2025-02225
Device Sequence Number3405522
Product Code DSQ
UDI-Device Identifier05415067032058
UDI-Public(01)05415067032058(11)241120
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
P160054
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 06/30/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberHMT1100
Device Catalogue NumberHMT1100
Device Lot Number10587176
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/26/2025
Supplement Date Received by Manufacturer06/27/2025
Initial Report FDA Received Date04/22/2025
Supplement Report FDA Received Date06/30/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/20/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown